Vitamin Overdose and Vitamin Side Effects Video

Molly Lee talks about the risks of vitamin overdose and potential vitamin side effects.
Read the full transcript »

Hi, I'm Molly Lee, and I'm founder and director of energizingnutrition.com, a holistic health and nutrition practice based in New York City. A vitamin overdose can occur when you take too much of one particular vitamin in supplement form. The fat soluble vitamins, A, D, and E are the ones that you're more at risk of overdosing on. This happens through high supplement intake and not dietary sources. So if you do take vitamin supplements make sure you don't overdo it, because an overdose can be toxic. A vitamin A overdose can lead to blurred vision, dizziness, and headaches. A vitamin D overdose can lead to nausea, fatigue, a loss of appetite, and even kidney stones. And finally a vitamin E overdose can lead to hypertension, muscle weakness, and severe fatigue. The good news is you can recover easily from a vitamin overdose by simply reducing the dosage. And finally I want to remind you that the definition of a supplement is something that completes or enhances something when added to it. And that's how you should view it, as a supplement to real, fresh, healthy food, not as a replacement or a quick fix.

Advertisement
Advertisement
Advertisement